It certainly sounds like RA to me. Usually with RA, both sides of your body ache at the same time, like your right and left hand would both ache together. There are many diseases that have the same symptoms, but what you are describing sounds like RA. You need to see a rheumatologist as there are some tests they can run to see if that is your problem. If it is, the sooner you get treated the better, as it can be a crippling disease. I have had it for 13 years that I know of. I am doing well with a good Dr. and medicine. Make sure you go to a rheumatoligist as, in my opinion, they are best qualified to treat you. Good LuckView Thread
I can only speak for myself. I have been on methotrexate for about 13 years now. The only problem I had was some hair loss. I heard from some others who had RA, that folic acid helped with the hair loss. I asked my rheumy for a prescription for it and my hair started growing back. They say it is also good for your stomach and prevents gastro problems. I would try the drug to see what happens. Everyone is different. I only take 3 a week and it has been a blessing as it helps keeps the joints from becoming deformed. Every drug is dangerous, but you have to consider your quality of life also. I have been very fortunate, as my joints are only slightly disfigured and only in my hands. Best of luck to you.View Thread
Ask your Dr. to prescribe folic acid. I was losing my hair because of the metho I was on. I read somewhere that folic acid helps with hair loss so I tried it. Wel lo and behold it worked. After about 2 months, my hair started getting thicker. Also, don't wash your hair as often and don't use hot hot water. I use Garnier fructis body boost shampoo and I also use the same brand conditioner. My hair is shiny and healthy looking. Try it, it's very inexpensive. The folic acid is reasonable too. Good luck to you. Let me know if it works.View Thread
I started a new biologic drug in May of 2012. It is the first biologic drug I ever took..It has only been on the market for two years. It is the best choice I ever made. The drug is called ACTEMRA and it is given by infusion once a month. It took just about a month for me to see great results. I have not had any pain since. I still take 3 metho once a week.View Thread
Try and see if you can get in a study somewhere and then your medication for the biologic drug should be free. I ,am in one with Actemra and it doesn't cost anything. I live in Mass. and from what I understand, it is against the law to bill my insurance for a study drug. The drug has been a Godsend to me so far. I have been on it since May of 2012 and I am painfree. It took about a month for it to work. Good luck to you. PretzeladyView Thread
Ask your Dr. for a prescription for Folic Acid. My hair was falling out and I started taking it and it started to thicken up again. It also helps with digestive problems due to the methotrexate. Many people with RA take it. Good Luck.View Thread
I have been on Actemra since May 30th. It is now July 14th and I feel great. NO side effects as yet, and no pain. I had 2 infusions so far. I go for my 3rd one on July 27th. I hope it will go well. I haven't felt this good for a very long time. I only hope it will continue to agree with my body. Until it acts differently, I will stay on it. It is the 1st biologic drug I ever took. I also take mtx and steroids with it. I was afraid to go on it, but thank God I did. I would like to hear if anyone else is on it and how you liked it. PretzeladyView Thread
I was afraid to try something new, but I couldn't deal with the pain anymore, and also my hands were starting to turn. My Dr. said I needed something more so I went on a Biologic drug called Actemra.. I started it on May 30th this year. It took about a month for me to notice a difference. My pain is completely gone now. It is the best decision I ever made so far. I am a new woman. I also take 3mtx a week, folic acid, calcium pills,2.5 mg of predisone and vitamins. I don 't need any pain pills. The pain pills I was taking(Meloxacam) really messed my blood up so I was told not to take them. I started RA about 14 years ago. It took a long time to get really bad. My infusion is done in the Drs. office, once a month. I am not having any problems with anything right now. I am living for today as I really feel alive now and like my old self, thanks to the new drug I am taking. You do what you have to do when you have to do it. Good Luck to you. PretzeladyView Thread
I have been taking mtx for about 13 years now. It did cause some of my hair to fall out, but I found out that folic acid helps with the hair loss so I got a prescription from my RA Dr. It took a little time, but I noticed my hair stopped falling out and it was getting thicker. I have not had any stomach problems, but I only take 3 mtx per week. Some people claim getting it by injection stops the stomach problems. You may want to ask your RA Dr. about that. I just started on Actemra last month. I am in a study. I go for my 2nd infusion on June 27th. My blood work is all messed up and I am wondering if it is from the Actemra. It is the first Biologic drug I have ever taken and it is kind of scary. How long have you been on it, and is this your first biologic drug. It will be interesting to know if it works. I hope this post was some help to you. I will keep checking to see your reply. PretzeladyView Thread
Are you sure the sore throat was from the mtx? I caught pneumonia from my grandchildren. The mtx is what keeps your bones from becoming deformed. I used to be on plaquenil years ago. You have to watch out for macular degeneration with that drug. No matter what you take, there are side effects. I know the mtx lowers your immune system, but I would rather take my chances than be crippled for life. I also take prednisone and a inhaler that has steroids in it as I have emphesema. I just try to stay away from sick people and practice healthy living. How many mtx were you on a week? I was only on three and I had no problems with the drug except for some hair loss. I take folic acid and it helped with the hair loss and I guess it helps with stomach discomfort, which luckily I don't have. Hope you can find a drug to help you that doesn't give you any side effects. Everyone is different. Good luck with the plaquenil. I hope it works for you. PretzeladyView Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.